Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 11, 2021, 12:14 PM CDT for Covington County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 12:14 PM CDT (17:14 UTC)
- Expired
- Jun 11, 2021, 1:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 62 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505
WWUS84 KMOB 111714
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1214 PM CDT Fri Jun 11 2021
ALZ060-FLZ205-111800-
Covington AL-Okaloosa Inland FL-
1214 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 100
PM CDT...
At 1213 PM CDT, the strong thunderstorm was located 6 miles southwest
of Laurel Hill, or 9 miles north of Crestview, moving east at 20 mph.
Half inch hail and winds of 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
LAT...LON 3099 8639 3075 8639 3077 8663 3098 8664
3110 8619 3099 8619
TIME...MOT...LOC 1713Z 263DEG 17KT 3089 8652
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:49 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 11, 6:49 AM CDT, 5 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 649 AM CDT Fri Jun 11 2021 .NEAR TERM UPDATE...An upper level trough remains oriented from NE to SW across much of the state of AL early this morning. A weak surface trough axis also extends from central GA and westward across interior portions of south central AL. A deeply moist environment remains entrenched across much of southwest and south central AL early this morning with precipitable water values estimated between 1.8 to 2 inches over this portion of the region. Ascent associated with perturbations embedded within the upper level trough axis and convergence along the surface trough has resulted in the development of scattered showers and thunderstorms over portions of south central AL early this morning. Some of these storms will be capable of producing locally heavy rainfall and frequent lightning. A few other light showers are streaming near coastal portions of the CWA. The current POP configuration for today looks to be good and no updates are currently planned. 21/14 && .AVIATION... 12Z issuance...Early morning satellite/radar imagery and surface observations show localized MVFR to IFR conditions associated with scattered SHRA/TSRA developing over interior south central AL near KGZH and KPRN as of 11.1130Z. Other isolated to scattered SHRA and localized MVFR conditions were noted near coastal portions of the forecast area. We generally expect a return to prevalent VFR conditions later this morning into this afternoon except for localized MVFR ceilings that will develop with and near scattered to numerous SHRA and TSRA. It currently appears that the best convective coverage will be across interior southwest and south central AL. Southwesterly winds will increase to 7-12 knots over much of the area later this morning into this afternoon (perhaps locally up to around 15 knots with higher gusts along the immediate coast). 21/14 && .PREV DISCUSSION... /issued 505 AM CDT Fri Jun 11 2021/ NEAR TERM UPDATE /Now Through Saturday/...The upper level trough extending from the northeast down into the lower Mississippi River valley continues to shift slowly eastward through the near term. At the surface, the high pressure over the northeastern Gulf weakens slightly and moves south as a surface low, associated with the upper level trough, becomes more defined and shifts southeast into the Carolinas by Friday evening. With the eastward shift of the upper level trough and the progression of the surface high, winds will begin to shift from southerly to southwesterly on Friday and then southwesterly to westerly by Saturday. Moisture remains abundant throughout the period with PWATs ranging from 1.6 to 2 inches across the area. Showers and thunderstorms will be possible today and Saturday. The greatest coverage will generally be over the northeastern portion of the forecast area as these areas are closer to the upper level trough axis. Afternoon instability in combination with high PWATs could could lead to some localized wet microburst potential with some strong wind gusts and localized heavy rainfall. Daytime highs will be in the upper 80s to low 90s across the area today and Saturday, with dew points in the low to mid 70s. With the higher dew points, heat indices could creep up to around 103. Overnight lows will be in the lower to mid 70s inland and in the upper 70s along the coast. A MODERATE risk of rip currents is also in effect through tonight. /14 SHORT TERM /Saturday night Through Sunday night/...A mid to upper level trough slowly progresses across the Southeast as the upper level ridge parked over the western half of the CONUS begins to build further east. Northerly to northwesterly flow aloft sets up across the local area as we remain between the ridge to our west and trough to the east. A subtle shortwave slides around the ridge and pivots into the region Saturday night into Sunday, which will provide ample lift for storm development over the weekend. Down at the surface, weak surface ridging over the Gulf begins to build west into Texas as a weak surface trough slides through the Southeast. The combination of the shortwave sliding into the region, a weak surface trough lingering across the eastern portion of the area, and plenty of moisture will lead to an active period over the weekend. Storms will likely be ongoing as we head into the Saturday night timeframe, but will eventually transition from the land to the Gulf through the overnight hours. Given the proximity of the shortwave pivoting through the region on Sunday, expect another round of showers and storms to develop on Sunday morning with scattered coverage by the afternoon hours. Overnight lows only fall into the mid to low 70s each night and dewpoints unfortunately also hover in the 70s. Despite the rain coverage, temperatures soar into the mid to low 90s area-wide on Sunday. Heat indices creep into the 102-107° range across much of the area on Sunday, which is just below Heat Advisory criteria. 07/mb EXTENDED TERM /Monday Through Thursday/...As mentioned by the previous shift, not much has changed in regards to the overall pattern and sensible weather for the local area through the extended term. The models are in fairly good agreement with the overall upper flow. Upper troughing will build over the east coast and upper ridging will persist over the west and central. The upper trough over the east coast will amplify through midweek, with a few shortwaves moving along it during that time. A surface cold front is slated to very slowly progress over the Tennessee Valley and ArkLaTex regions through Wednesday, weakening as it approaches and eventually stalls over the northern Gulf coast on Thursday. A typical summertime pattern is anticipated through Thursday, with chances of diurnally-driven showers and storms each day. Model PWATs look to range between 1.6-1.8 inches area-wide on Monday. Values are generally the same through Wednesday, but progressively become concentrated near the coast each day (with decreasing moisture further inland over our northern zones). Moisture is the lowest area- wide on Thursday, coincident with the lowest daytime PoPs for the extended (15-25%). Instability will also be present through much of next week, as model MLCAPE values range between 500-1500 J/kg. However, like the moisture, instability decreases a bit by Thursday with MLCAPE values between 500-1000 J/kg (highest values near the coast). High temperatures will be very warm, in the upper 80s to lower 90s, through Tuesday. Some spots over south-central Alabama and portions of southeast Mississippi could see highs close to the mid 90s on Tuesday. Along with elevated moisture, heat indices will also be a concern, as values reach the upper 90s to lower 100s on Monday and upper 90s to around 100 degrees on Tuesday. By Thursday, a slight reprieve will be in store, as dew points decrease to be in the lower 60s to around 70 degrees, with highs topping out in the upper 80s to around 90 degrees. Low temperatures will also be very warm to start. Lows in the lower to mid 70s are anticipated Monday and Tuesday nights. Although, some spots in the far north could see some upper 60s. Lows Wednesday night will then be in the upper 60s to lower 70s inland and in the lower to mid 70s at the coast. /26 MARINE...Light to moderate southwesterly flow will become westerly this weekend. Southwesterly flow will return by Tuesday. Small Craft Exercise Caution conditions will be possible tonight and Saturday. /14 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 11, 12:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1214 PM CDT Fri Jun 11 2021
ALZ060-FLZ205-111800-
Covington AL-Okaloosa Inland FL-
1214 PM CDT Fri Jun 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 100
PM CDT...
At 1213 PM CDT, the strong thunderstorm was located 6 miles southwest
of Laurel Hill, or 9 miles north of Crestview, moving east at 20 mph.
Half inch hail and winds of 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
LAT...LON 3099 8639 3075 8639 3077 8663 3098 8664
3110 8619 3099 8619
TIME...MOT...LOC 1713Z 263DEG 17KT 3089 8652The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:15 PM CDT | Special Weather Statement | MOB | Monroe | 45 min |
| Jun 10, 8:10 PM CDT | Areal Flood Advisory | MOB | Monroe | 65 min |
| Jun 11, 2:56 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jun 11, 12:55 PM CDT | Special Weather Statement | MOB | Okaloosa | 50 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.